Alert archive / Idaho / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 18, 2014, 3:51 AM MDT for 15 counties in Idaho. It took effect at Jul 18, 2014, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2014, 3:51 AM MDT (09:51 UTC)
- In effect from
- Jul 18, 2014, 1:00 PM MDT
- Expired
- Jul 18, 2014, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3574 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS85 KPIH 180951 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 351 AM MDT FRI JUL 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 410 AND 425... IDZ410-190300- /O.UPG.KPIH.FW.A.0001.140718T1900Z-140719T0300Z/ /O.NEW.KPIH.FW.W.0003.140718T1900Z-140719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 351 AM MDT FRI JUL 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: 1 PM TO 9 PM MDT FRIDAY. * WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ425-190300- /O.NEW.KPIH.FW.W.0003.140718T1900Z-140719T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 351 AM MDT FRI JUL 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING: 1 PM TO 9 PM MDT FRIDAY. * WIND: WEST TO SOUTHWEST 13 TO 23 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
329 WWUS85 KPIH 182021 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MDT FRI JUL 18 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 410 BELOW 5500 FEET...FIRE ZONE 422 BELOW 7500 FEET AND FIRE ZONE 425... IDZ422-190300- /O.EXA.KPIH.FW.W.0003.000000T0000Z-140719T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 221 PM MDT FRI JUL 18 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 422 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 7500 FEET...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 7500 FEET. * TIMING: UNTIL 9 PM MDT FRIDAY. * WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-425-190300- /O.CON.KPIH.FW.W.0003.000000T0000Z-140719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 221 PM MDT FRI JUL 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410 AND 425... * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 BELOW 5500 FEET UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING: UNTIL 9 PM MDT FRIDAY. * WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
296 WWUS85 KPIH 190257 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 857 PM MDT FRI JUL 18 2014 IDZ410-425-190400- /O.EXP.KPIH.FW.W.0003.000000T0000Z-140719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 857 PM MDT FRI JUL 18 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410 AND 425... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING WILL LIKELY BE NECESSARY ON SATURDAY AS WELL. $$ IDZ422-190400- /O.EXP.KPIH.FW.W.0003.000000T0000Z-140719T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 857 PM MDT FRI JUL 18 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 422 BELOW 7500 FEET... THE RED FLAG WARNING BELOW 7500 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING WILL LIKELY BE NECESSARY ON SATURDAY AS WELL. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 18, 3:11 AM MDT, 40 minutes earlier.
Area forecast discussion, Jul 18, 3:11 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 311 AM MDT FRI JUL 18 2014 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. MONSOON MOISTURE WILL CONTINUE TO SIT JUST TO OUR SOUTH THROUGH THE FIRST PART OF THE WEEKEND. THE MODELS HAVE BEEN TRENDING FARTHER SOUTH EACH RUN WITH THIS...SO WE HAVE BEEN SLOWLY WHITTLING AWAY AT THUNDERSTORMS IN THE MOUNTAINS NEAR THE UTAH BORDER. WE STILL HAVE ISOLATED STORMS IN THROUGH THIS EVENING...THEN AGAIN TOMORROW AFTERNOON AND NIGHT. IF THE TREND CONTINUES WE WILL LIKELY BE REMOVING ANY CHANCE OF STORMS UNTIL SUNDAY. ACROSS THE NORTH...THE TAIL END OF A STORM WILL CLIP THE AREA FOR ISOLATED STORMS IN THE MOUNTAINS NORTH OF ARCO TO ISLAND PARK. ANY STORMS THAT DEVELOP COULD PRODUCE GUSTY WINDS AND LIGHT RAINFALL AMOUNTS. OTHERWISE...JUST SOME OCCASIONAL CLOUDS ACROSS THE REST OF EASTERN IDAHO. IT WILL BE BREEZY BOTH AFTERNOONS AS WE WILL SEE SOME MIXING OF WINDS FROM SEVERAL THOUSAND FEET ABOVE THE SURFACE. RIGHT NOW...THOUGH IT APPEARS THAT WINDS ARE BORDERLINE FOR A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR. THEREFORE...WE WILL FORGO ISSUING ONE AT THIS TIME. HOWEVER...YOU WILL NEED TO WATCH THE WATER ON ANY LAKE OR RIVER YOU ARE OUT ON IN CASE THE CHOP GETS A LITTLE ROUGH. TEMPERATURES WILL REMAIN ABOVE AVERAGE...WITH A SLIGHT COOL DOWN FOR LOCATIONS SATURDAY. KEYES .LONG TERM...SUNDAY THROUGH NEXT FRIDAY. THE MODELS CONTINUE TO PUSH THE ARRIVAL OF MONSOON MOISTURE AND A BETTER CHANCE OF SHOWERS/STORMS UNTIL LATER SUNDAY AND MONDAY. THE FORECAST WILL REFLECT THAT TREND. THIS WILL ALSO BE THE TIMEFRAME WE WOULD SEE A LITTLE MORE RAIN FALLING WITH STORMS DUE TO THE AMOUNT OF MOISTURE IN THE AIR. ALTHOUGH THE MODELS ARE NOT QUITE IN TOTAL SYNC WITH EACH OTHER FOR MIDWEEK...IT DOES APPEAR THAT SHOWERS AND STORMS SHOULD BE CONFINED TO THE CENTRAL MOUNTAINS AND PARTS OF THE UPPER SNAKE HIGHLANDS. ONCE THE LOW TO OUR NORTHWEST DURING THIS PERIOD FINALLY SCOOTS INTO SOUTHERN CANADA...WE WILL DRY CONDITIONS HEADING TOWARD NEXT WEEKEND AS THE FOUR CORNERS HIGH BUILDS INTO OUR AREA. AFTER COOLING DOWN EARLY NEXT WEEK DUE TO THE INCREASED CLOUD AND STORM COVERAGE...TEMPERATURES WILL PUSH BACK TO ABOVE AVERAGE. WE WILL ALSO THE WIND KICKING UP IN THE AFTERNOON AND EVENING HOURS EACH DAY. KEYES && .AVIATION...A DRY AND STABLE WNW FLOW ACROSS THE REGION TODAY WILL INHIBIT THUNDERSTORM DEVELOPMENT AND SUPPORT LOCALLY GUSTY AFTERNOON WINDS PARTICULARLY WITHIN THE SNAKE RIVER PLAIN. HUSTON && .FIRE WEATHER...THE LATEST SATELLITE IMAGERY WAS SHOWING THE PACIFIC STORM TRACK ARCHING OVER A BROAD UPPER RIDGE WITHIN THE ERN PACIFIC INTO WRN CANADA. SEVERAL DISTURBANCES WERE EMBEDDED IN THIS FLOW WITH THE NEXT UPSTREAM LOW EXPECTED TO PUSH EAST INTO WRN CANADA TODAY NUDGING THE STORM TRACK A LITTLE FURTHER SOUTH WITH A CORRESPONDING INCREASE IN WINDS ACROSS THE REGION. NUMERICAL MODELS SUGGEST ENOUGH MIXING AND WIND THIS AFTERNOON TO SUPPORT A MARGINAL RED FLAG EVENT WITHIN THE SNAKE RIVER PLAIN FOR ZONES 425 AND 410. BORDERLINE CONDITIONS ARE LIKELY AGAIN SATURDAY AS THE UPPER LOW CONTINUES TO PROGRESS EAST THROUGH CANADA AND A SURFACE TROUGH DEVELOPS ACROSS CNTRL MONTANA/SASKATCHEWAN. WILL HOLD OFF ON EXTENDING THE FIRE WEATHER HIGHLIGHTS INTO SATURDAY UNTIL WE SEE HOW TODAY SHAKES OUT. A SECOND PAC LOW APPROACHES THE CANADIAN COAST SUNDAY WHILE A SURGE OF SUB-TROPICAL MOISTURE BEGINS TO LIFT NORTH ACROSS NEVADA. THE LEADING EDGE OF THE SUB-TROPICAL MOISTURE SPREADS INTO SRN IDAHO LATE SUNDAY AFTERNOON AND CONTINUES THROUGH TUESDAY RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK. BY WEDNESDAY OR THURSDAY...THE LOW LIFTS NE INTO CANADA RESULTING IN DRY AND BREEZY CONDITIONS. THE 4-CORNERS HIGH SPREADS NORTH ACROSS THE GREAT BASIN FRIDAY WITH A RETURN TO HOT CONDITIONS LEADING INTO THE WEEKEND. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR EASTERN IDAHO FIRE ZONES 410 AND 425. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:54 PM MDT | Lake Wind Advisory | PIH | 6 hr |
Nearby
Red Flag Warnings in Idaho, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.